Quasi-Monte Carlo integration in uncertainty quantification of elliptic PDEs with log-Gaussian coefficients – Lukas Herrmann (ETH Zürich)

When:
June 18, 2019 @ 3:40 pm – 4:30 pm
2019-06-18T15:40:00+01:00
2019-06-18T16:30:00+01:00
Where:
Seminar Room 1
Newton Institute
Contact:

Quasi-Monte Carlo (QMC) rules are suitable to overcome the curse of dimension in the numerical integration of high-dimensional integrands. Also the convergence rate of essentially first order is superior to Monte Carlo sampling. We study a class of integrands that arise as solutions of elliptic PDEs with log-Gaussian coefficients. In particular, we focus on the overall computational cost of the algorithm. We prove that certain multilevel QMC rules have a consistent accuracy and computational cost that is essentially of optimal order in terms of the degrees of freedom of the spatial Finite Element discretization for a range of infinite-dimensional priors. This is joint work with Christoph Schwab. References: [L. Herrmann, Ch. Schwab: QMC integration for lognormal-parametric, elliptic PDEs: local supports and product weights, Numer. Math. 141(1) pp. 63–102, 2019], [L. Herrmann, Ch. Schwab: Multilevel quasi-Monte Carlo integration with product weights for elliptic PDEs with lognormal coefficients, to appear in ESAIM:M2AN], [L. Herrmann: Strong convergence analysis of iterative solvers for random operator equations, SAM report, 2017-35, in review]